MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 2/120/150; PERIPHERAL DILATATION CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 2/120/150; PERIPHERAL DILATATION CATHETER
Model Number 366126
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
A passeo-18 balloon catheter was selected for treatment of a moderately calcified lesion (70 percent stenosis degree) in the mildly tortuous ostial renal artery.After dilatation of the passeo-18 balloon catheter, the balloon was blocked and got stuck together with the guidewire.Thus, both devices had to be withdrawn at the same time, but the access got lost and therefore, the operation time was extended for 60 minutes.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a detailed technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The instrument was returned with the guidewire used in the intervention separately.A fragment of the distal polymer radiopaque coating of the guidewire was stuck in the guidewire lumen and could be removed.The guidewire was stuck due to an unknown reason.The separation of the distal polymer radiopaque coating was most likely caused during removal of the guidewire from the complaint instrument.The provided images did not contain further information regarding the root cause of the complaint event.Review of the product release documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.During final inspection a 100 percent control of the guidewire lumen viability is performed.The complaint instrument successfully passed this test.Based on the conducted investigations, no manufacturing or material related root cause could be determined.

Brand Name
PASSEO-18 2/120/150
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key15887651
Report Number1028232-2022-06073
Device Sequence Number17455689
Product Code LIT
UDI-Device Identifier07640130414686
UDI-Public(01)07640130414686(17)2501
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K072765
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number366126
Device Catalogue NumberSEE MODEL NO.
Device Lot Number01222671
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2022
Supplement Date Received by Manufacturer03/08/2023
Initial Report FDA Received Date11/30/2022
Supplement Report FDA Received Date03/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown